Alert archive / Nebraska / High Wind Watches in 2017
High Wind Watch 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 2, 2017, 12:58 PM MST for 8 counties in Nebraska; 4 counties in Wyoming. It took effect at Dec 3, 2017, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2017, 12:58 PM MST (19:58 UTC)
- In effect from
- Dec 3, 2017, 11:00 PM MST
- Expired
- Dec 3, 2017, 12:48 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 108 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WWUS75 KCYS 021958 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1258 PM MST Sat Dec 2 2017 ...High Wind Warning Tonight Through Sunday Morning For Arlington and Bordeaux... ...High Wind Watch Sunday Night Through Monday Afternoon For Areas East of Laramie Range... WYZ106-031200- /O.NEW.KCYS.HW.W.0038.171203T0600Z-171203T1800Z/ /O.NEW.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1258 PM MST Sat Dec 2 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 11 AM MST Sunday. A High Wind Watch has also been issued. This High Wind Watch is in effect from Sunday evening through Monday afternoon. * TIMING...Strong winds expected late tonight through Sunday morning. After a brief lull Sunday afternoon, strong winds are again possible Sunday night through Monday afternoon behind a strong cold front that will move through the area. * WINDS...West to southwesterly winds 35 to 45 mph sustained with gusts to 65 MPH likely tonight. Stronger west to northwest winds Sunday night into Monday afternoon could gust as high as 75 mph. * IMPACTS...Definite impacts to transportation on Interstate 25 near Bordeaux. High risk of blowoff or blowovers for light weight and high profile vehicles...especially empty or light loaded semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-031200- /O.NEW.KCYS.HW.W.0038.171203T0600Z-171203T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1258 PM MST Sat Dec 2 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 11 AM MST Sunday. * TIMING...Strong winds expected late tonight through Sunday morning. After a brief lull Sunday afternoon, strong winds are again possible Sunday night through Monday afternoon behind a strong cold front that will move through the area. * WINDS...West to southwesterly winds 35 to 45 mph sustained with gusts to 65 MPH likely tonight. Stronger west to northwest winds Sunday night into Monday afternoon could gust as high as 75 mph. * IMPACTS...Definite impacts to transportation on Interstate 80 near Arlington. High risk of blowoff or blowovers for light weight and high profile vehicles...especially empty or light loaded semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-108-118-119-031200- /O.NEW.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 1258 PM MST Sat Dec 2 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Sunday evening through Monday afternoon. * TIMING...Late Sunday night through Monday afternoon. * WINDS...North to northwest winds 40 up 45 mph sustained with gusts to 65 mph are possible. Strongest winds are expected to occur after sunrise Monday. * IMPACTS...Possible impacts to transportation on east to west oriented roads. High risk of blowoff or blowovers for light weight and high profile vehicles...especially empty or light loaded semis and those towing camper trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
659 WWUS75 KCYS 030452 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 952 PM MST Sat Dec 2 2017 ...High Wind Warning Sunday Morning For Arlington and Bordeaux... ...High Wind Watch Sunday Night Through Monday Afternoon For Areas East of Laramie Range... WYZ106-031800- /O.EXT.KCYS.HW.W.0038.171203T1200Z-171203T1800Z/ /O.CON.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 952 PM MST Sat Dec 2 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 11 AM MST SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * TIMING...Strong winds are expected to develop after sunrise on Sunday, and continue through late Sunday morning. * WINDS...West to southwest 35 to 45 MPH with gusts to 60 MPH. Stronger north to northwest winds of 40 to 50 MPH with gusts up to 75 MPH are possible on Sunday night and early Monday. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. There will be a high risk for vehicle blow offs and blow overs along Interstate 25 between Chugwater and Wheatland, and south to the Colorado state line on Sunday night and early Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-031800- /O.EXT.KCYS.HW.W.0038.171203T1200Z-171203T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 952 PM MST Sat Dec 2 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM TO 11 AM MST SUNDAY... * TIMING...Winds are expected to increase late tonight and become strong after sunrise on Sunday. High winds will continue through late Sunday morning, before increasing again on Sunday night. * WINDS...West to southwest 35 to 45 MPH with gusts to 60 MPH. Stronger north to northwest winds of 40 to 50 MPH with gusts up to 75 MPH are possible on Sunday night and early Monday. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. There will be a high risk for vehicle blow offs and blow overs near Arlington along Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-108-118-119-031800- /O.CON.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 952 PM MST Sat Dec 2 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * TIMING...Late Sunday night through Monday afternoon. * WINDS...North to northwest 40 to 45 MPH with gusts up to 65 MPH. The strongest winds are expected after sunrise Monday. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. There will be a high risk for vehicle blow offs and blow overs along Interstate 25 south of Wheatland, and along Highway 85 south of Torrington to the Colorado state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
274 WWUS75 KCYS 030930 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 230 AM MST Sun Dec 3 2017 ...High Wind Warnings In Effect This Morning For Arlington, Bordeaux, Laramie and Interstate 80 Summit... ...High Wind Watches In Effect Tonight Through Monday Afternoon East of the Laramie Range... WYZ115-116-031800- /O.EXA.KCYS.HW.W.0038.171203T1200Z-171203T1800Z/ Laramie Valley-South Laramie Range- Including the cities of Bosler, Laramie, Buford, Pumpkin Vine, and Vedauwoo 230 AM MST Sun Dec 3 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 11 AM MST this morning. * TIMING...Strong winds are expected to develop after sunrise and continue through late this morning. * WINDS...West to southwest 35 to 45 mph with gusts to 60 mph. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-032300- /O.CON.KCYS.HW.W.0038.171203T1200Z-171203T1800Z/ /O.CON.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 230 AM MST Sun Dec 3 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...Strong winds will develop after sunrise and continue through late this morning. * WINDS...West to southwest 35 to 45 mph with gusts to 60 mph. Stronger north to northwest winds of 40 to 50 mph with gusts up to 70 MPH will be possible tonight and Monday morning. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. There will be a high risk for vehicle blow offs and blow overs along Interstate 25 between Chugwater and Wheatland, and south to the Colorado state line tonight and Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-031800- /O.CON.KCYS.HW.W.0038.171203T1200Z-171203T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 230 AM MST Sun Dec 3 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Winds will become strong after sunrise and continue through late this morning. * WINDS...West to southwest 35 to 45 mph with gusts to 65 mph. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. There will be a high risk for vehicle blow offs and blow overs along Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ002-003-019>021-054-055-095-096-032300- /O.EXB.KCYS.HW.A.0031.171204T1200Z-171204T2100Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, and Agate 230 AM MST Sun Dec 3 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Monday afternoon. * TIMING...Strong winds are expected to develop after sunrise Monday and continue through Monday afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts up 60 mph possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ107-108-118-119-032300- /O.CON.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 230 AM MST Sun Dec 3 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...Winds will become strong late tonight and continue through Monday afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
160 WWUS75 KCYS 031648 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 948 AM MST Sun Dec 3 2017 ...High Wind Warnings Cancelled This Morning For Arlington, Bordeaux, Laramie and Interstate 80 Summit... ...High Wind Watches In Effect Tonight Through Monday Afternoon East of the Laramie Range... WYZ106-040145- /O.CAN.KCYS.HW.W.0038.000000T0000Z-171203T1800Z/ /O.CON.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 948 AM MST Sun Dec 3 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. * TIMING...Strong winds will develop tonight and continue through Monday mid afternoon. * WINDS...North to northwest winds of 40 to 50 mph with gusts up to 70 MPH will be possible tonight and Monday morning. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. There will be a high risk for vehicle blow offs and blow overs along Interstate 25 between Chugwater and Wheatland, and south to the Colorado state line tonight through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-115-116-031800- /O.CAN.KCYS.HW.W.0038.000000T0000Z-171203T1800Z/ North Snowy Range Foothills-Laramie Valley-South Laramie Range- Including the cities of Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, and Vedauwoo 948 AM MST Sun Dec 3 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds will ease temporarily this afternoon before picking up again tonight. $$ NEZ002-003-019>021-054-055-095-096-040145- /O.CON.KCYS.HW.A.0031.171204T1200Z-171204T2100Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, and Agate 948 AM MST Sun Dec 3 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * TIMING...Strong winds are expected to develop after sunrise Monday and continue through Monday afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts up 60 mph possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ107-108-118-119-040145- /O.CON.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 948 AM MST Sun Dec 3 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...Winds will become strong late tonight and continue through Monday afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
907 WWUS75 KCYS 031948 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1248 PM MST Sun Dec 3 2017 ...Strong Wind Event Likely Along and East of Laramie Range Into Nebraska Panhandle Tonight Through Monday...High Wind Warnings In Effect... NEZ002-095-032100- /O.CAN.KCYS.HW.A.0031.171204T1200Z-171204T2100Z/ Dawes-North Sioux- Including the cities of Chadron, Chadron St Park, and Harrison 1248 PM MST Sun Dec 3 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Winds are expected to reach 50MPH on gusts Monday...but just stay below High Wind Warning criteria. Therefore...the High Wind Watch has been cancelled. $$ WYZ106>108-118-119-041200- /O.UPG.KCYS.HW.A.0031.171204T0600Z-171204T2100Z/ /O.NEW.KCYS.HW.W.0039.171204T0600Z-171204T2100Z/ Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Laramie County- East Laramie County- Including the cities of Bordeaux, Wheatland, Guernsey, Torrington, Cheyenne, and Pine Bluffs 1248 PM MST Sun Dec 3 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 2 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...Winds will become strong late tonight and continue through Monday afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts up to 65 mph possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. Enhanced blow over and blow off risk to light weight and high profile vehicles...especially on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ003-019>021-054-055-096-041200- /O.UPG.KCYS.HW.A.0031.171204T1200Z-171204T2100Z/ /O.NEW.KCYS.HW.W.0039.171204T1200Z-171204T2100Z/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, and Agate 1248 PM MST Sun Dec 3 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM to 2 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...Strong winds are expected to develop after sunrise Monday and continue through Monday afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts up 60 mph possible. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. Enhanced blow over and blow off risk to light weight and high profile vehicles...especially on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-041200- /O.NEW.KCYS.HW.W.0039.171204T0600Z-171204T2100Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1248 PM MST Sun Dec 3 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST MONDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 PM this evening to 2 PM MST Monday. * TIMING...Late Tonight Through Monday Afternoon. * WINDS...West at 30 to 40 mph with gusts to 65mph. Turning north to northwest at 40 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles. Enhanced blow over and blow off risk to light weight and high profile vehicles...especially on west to east oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 2, 10:24 AM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 2, 10:24 AM MST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1024 AM MST Sat Dec 2 2017
.SHORT TERM...(Today through Monday)
Issued at 355 AM MST Sat Dec 2 2017
Overnight water vapor imagery depicted a zonal flow aloft encompassing
much of the CONUS. A weak mid/upper level shortwave was tracking east
across eastern MT/WY accompanied by a band mid/high level clouds. Low
level pressure gradients were relatively weak with west-southwest winds
gusting to 35 mph between Laramie and Rawlins. Temperatures were in
the 20s and 30s.
The 00Z short range numerical model/ensemble solutions are in good
agreement. Weak ridging aloft will prevail across the high plains
today. This will provide another dry and unseasonably mild day with
high temperatures in the 50s to around 60 east of the Laramie Range,
with 30s and 40s to the west. It will be breezy to windy west of
the Laramie Range as CAG-CPR 850/700mb gradients increase to 30/45m.
Winds may approach high wind criteria for the I-80 wind corridor
between Laramie and Rawlins late tonight through Sunday as 850/700mb
gradients approach 40/50m. A potent Pacific low pressure system will
move into the northwest CONUS tonight and intensify Sunday as it
approaches WY.
Precipitation in the form of valley rain/high elevation snow will
develop by Sunday afternoon and increase in coverage and intensity
while spreading east into the high plains by Sunday evening. It will
be quite mild Sunday east of the Laramie Range with highs in the
50s to mid 60s. Rain will eventually change to snow for elevations
above 4500 feet Sunday night. Snow may be moderate to heavy at times,
along with patchy blowing and drifting snow with winds gusting 35-45
mph west of I-25. Winter Storm Watches remain in effect for the
mountains and high valleys west of I-25 Sunday afternoon through
Monday afternoon. This system has trended slightly faster than the
12Z models, so have lowered total snow accumulations in line with
WPC, with 4-8" lower elevations, to 12-18" above 9000 feet.
A strong cold front will sweep east through the CWFA Sunday night.
700mb temperatures plummet to around -15C Monday morning. High
temperatures Monday will remain in the mid 20s to mid 30s, with
teens for the high country. It will be blustery with gusty northwest
winds driving wind chill temperatures down into the teens and 20s.
Snow will diminish in coverage and intensity Monday afternoon.
.LONG TERM...(Monday night through Friday)
Issued at 245 AM MST Sat Dec 2 2017
Some lingering snow showers possible over the mtns Monday evening
behind the departing upper trough, otherwise a cool and generally
dry week expected across the CWA with temperatures close to seasonal
averages. The CWA will be under a northwesterly upper flow on the
back side of a large upper trough that will exist over eastern North
America during the week. There could be a few snow showers over the
plains late Weds as a weak shortwave dives down the plains with a
reinforcing surge of cooler air passing by Weds into Thursday. Milder
conditions look to return by next weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1022 AM MST Sat Dec 2 2017
Wyoming TAFS...VFR. Wind gusts to 28 knots through 00Z. Wind gusts
25 to 35 knots after 15Z Sunday.
Nebraska TAFS...VFR.
&&
.FIRE WEATHER...
Issued at 245 AM MST Sat Dec 2 2017
Unseasonably mild temperatures with breezy to windy conditions will
prevail through Sunday across much of southeast Wyoming. Fire weather
concerns will be low as minimum humidities remain above 25 percent.
A strong Pacific cold front and upper level low pressure system will
affect the districts, with low elevation rain and high elevation
snow developing by Sunday afternoon west of the Laramie Range. The
precipitation will spread east into western Nebraska Sunday evening,
with widespread snow through Monday afternoon. Significant snow
accumulations will be possible over the mountains and high valleys
west of Interstate 25. Near to slightly below average temperatures
are forecast for much of next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from Sunday morning through Monday afternoon
for WYZ103-112-114.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for WYZ104-105-109-110-116-117.
NE...None.
&&
SHORT TERM...MAJ
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...MAJHazardous weather outlook, Dec 2, 3:03 AM MST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 303 AM MST Sat Dec 2 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-115-118-119- 031100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- Central Laramie County-East Laramie County- 303 AM MST Sat Dec 2 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A cold front will pass by Sunday evening bringing much colder air to the area early next week. Some snow is also expected later Sunday night into Monday with mainly light accumulations. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>114-116-117-031100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-South Laramie Range- South Laramie Range Foothills- 303 AM MST Sat Dec 2 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A low pressure system will bring much colder temperatures and some snow to the area late Sunday afternoon through Monday. Heavy snow is possible mainly over the higher mountains with light to moderate accumulations over the nearby lower elevations. Travel will likely be impacted around the mountains. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 12:58 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 21 hr |
| Dec 2, 1:05 PM MST | Winter Storm Warning | CYS | Albany, Carbon, Converse, Niobrara, Platte | 46 hr |
Nearby
High Wind Watches in Nebraska, 2017High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.